Eva Uhlin, aged 19, has recovered her looks after suffering a once-in-a-million allergic reaction to the commonly used household pain killer purchased over the counter.
The deadly condition, known as Toxic Epidermal Necrolysis, attacked her body causing her skin to blister, burn and to scab.
During her illness parts of her chest, arms, back and stomach fell off. At one point the damage to Miss Uhlin's face was so bad that her lips grew together.
"It felt like something was crawling around under my skin, I was in total shock – it was like something out of a horror film," she said.
"I couldn't believe what was happening. I had taken Paracetamol many times before."
Miss Uhlin's nightmare began in September 2005 when she became ill with a fever on holiday.
Then aged 15, she was told to take a couple of Paracetamol tablets to relieve her symptoms but the combination of her virus and the drug created a freak reaction.
The teenager, now working as a waitress, woke up the next day to find blisters covering her face and spreading all over the rest of her body.
"It was terrifying, because at the time they didn't know what was wrong with me or what would happen to me," she said.
"When I looked in the mirror for the first time after it happened I didn't recognise myself."
After years of treatment at Sweden's University Hospital of Linkoping, Miss Uhlin has finally tried to return to the normal life of teenage girl. But even today she still has to take eye drops twice a day and is sensitive to bright sunlight.
"I've always been a positive person, and I didn't let myself think about the chance that my skin would never be normal again," she said.
"As well as the pain, the affect that the reaction had on my confidence for that time was pretty terrible. I was so ashamed of the way I looked. I hated anybody to see me."
Professor Folke Sjoeberg, one of the doctors who treated Miss Uhlin, said that she had been lucky to recover from the rare condition.
"The condition is very uncommon and it strikes only one in a million people. With this condition you have to just let it run its course because there is no way to stop it," he said.
"I'm very glad that Eva has done so well after all that happened."
Toxic Epidermal Necrolysis, also known Lyell's syndrome, kills 40 per cent of sufferers.
Rebecca Freeman, a spokesman for the British Association of Dermatologists, said anybody could be struck down by the disease.
"It is a very rare and severe skin condition," she said. "It can occur in all age groups, although prognosis is worse in the elderly and it is more frequent in females."
Click to view image: 'c84e03ffbf5f-paracetamol2_1557683c.jpg'
|Liveleak on Facebook|